MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C124E
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of medical devices: information references the main component of the system.Other relevant device(s) are: product id: etlw1613c93e, serial/lot #: (b)(4), ubd: 05-nov-2014, udi#: (b)(4); product id: etbf3216c145e, serial/lot #: (b)(4), ubd: 31-oct-2015, udi#: (b)(4).Film evaluation summary: the reported bilateral limb kinking <(><<)>(><(>&<)><(><<)>)> angulation below the level of the flow divider was confirmed.However, the exact cause could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not provided for comparison.Ct¿s returned from 58 months post-implant revealed that an endurant cuff was seen positioned just below the lowest left renal artery, and ~10mm lower near the top of the aaa sac the proximal fabric of the endurant bifurcate was seen overlapping the cuff.There was ~10mm of remaining proximal seal length; however, no clear endoleak was seen within the 45mm diameter aaa either proximally or distally.The infrarenal neck was angulated at the flow divider ~65 deg a-p x 40 deg rt-lt; relative to the iliac limbs.The cuff/bifurcate aortic body were essentially straight; however, there was substantial acute limb angula tion observed near the level of the bifurcate flow divider.The origin of both the ipsilateral and contra limb were acutely angulated ~60 deg and 80 deg (respectively) at the bifurcate flow divider.The angulation occurred at the anterior-right side of the aaa, and resulted in a slight compression of each limb to a minimum flow lumen diameter of ~12mm (ipsi) and 9mm (contra).However, the stent grafts were patent with no appreciable thrombus, and no flow obstruction was observed distal to the limbs; bilaterally.It is possible that neck angulation and aneurysm morphology changes during the implant duration may have led to the observed acute limb angulation and resulting bilateral limb compression.However, the returned films do not show any obvious thrombus/occlusion which has occurred within or distal to the stent grafts, as a result of this bilateral stent graft compression.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 63mm diameter abdominal aortic aneurysm.It was reported that on an unknown date during the patient presented emergently with leg pain.Kinking of the stent graft was noted distal to the flow divider.The patient received multiple fasciotomies to relieve tension in addition to tpa.Per the physician, shrinking of the aneurysm (from 63mm to 46mm) has contributed overall to causing this event.No additional clinical sequelae were reported and the patient will be monitored.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8099473
Report Number2953200-2018-01610
Device Sequence Number19299495
Product Code MIH
UDI-Device Identifier00613994991645
UDI-Public00613994991645
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2015
Device Model NumberETLW1620C124E
Device Catalogue NumberETLW1620C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Initial Report FDA Received Date11/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;